Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What are the causes of repeated spells of dizziness ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi...I have a question about dizziness.

A few days ago, I had a sudden attack while at the local Mall. I felt light headed, unsteady of my feet and very tired, with dull headache. Over the last few days , I have had a toned down version of this with the following symptoms:

Very slight dull headache.
Ringing in my ears ( since the first bought)
A slight unco-ordination in my motor skills, ( very slight).
Tingling in hands and feet.
Lethargic and tired. Not the normal type of physical tiredness remedied by 8 hours of sleep.
General Malaise
Slight sense of fullness in the upper stomach area
Feet feet slightly warm and bloated , sometimes have to take off shoes at the office for relief
Sensation the my right ear is plugged and also my voice is hoarse.. not normal tone.
Slight bloating and a slight tearing (sometimes) of my right eye.

I had these symptoms back in the spring too and I thought it was allergies due to pollen. At that time each day my feet were very tired and hot and I was tired by 11 am each day. Lunch seems to help.

I am pre-diabetic and have been hitting the sweets a bit too much lately. I also have Sleep Apnea...

I would like to know what this can be.


Posted Sat, 5 May 2012 in General Health
Answered by Dr. Rakhi Tayal 18 minutes later

Thanks for posting your query.

Repeated spells of dizziness that too within a few days definitely need attention. Dizziness can be there due to multiple reasons but at your age there are four possibilities that are coming to my mind-

1. Veritgo- Its a condition characterised by dizziness/giddyness and spinning of head associated with nausea and sometimes vomitings. Its also associated with humming or ringing sensation/noise in the ears.
2.Cardiac problem- Missing heart beats are one of the common causes of dizziness or it might happen due to some irregularities in the cardiac impulse. This can be ruled out on having an ECG done.
3.Weakness, any infections in the recent past, lack of proper regular meals, as a side effect of some medicines, etc.
4. Hypoglycaemic spells- you need to monitor your blood glucose levels and better go for a glucose tolerance test.
All these factors will have to be ruled out with the help of your physician to come to the actual problem for treatment.
You can help yourself by-
1.Sit immediately when you feel dizzy to avoid any possible injuries
2. Avoid taking on high stress or concentration requiring activities such as driving a car or operating machinery if you experience frequent dizziness spells
3.Rise slowly from bed or spend a few minutes in bed before waking up this helps normalize blood pressure

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Follow-up: What are the causes of repeated spells of dizziness ? 30 minutes later
I have been eating a lot of sweets lately as a prediabetic can this cause these symptoms?
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for writing again.
Eating excessive sweets might shoot up your blood glucose levels but is not likely to cause the symptoms of dizziness.
You need a thorough evaluation to find out the cause.
Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor